Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 177, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 1, 2015, 3:54 AM CDT for 8 counties in Missouri. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 3:54 AM CDT (08:54 UTC)
- Expired
- Jul 1, 2015, 4:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Laclede County, MO, Polk County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:04 AM CDT | TSTM WND DMG | 4 E Buffalo, MO | REPORT OF TREE DOWN ON HIGHWAY 32 1 MILE EAST OF NIANGUA RIVER NEAR BUFFALO. THE TREE WAS BLOCKING THE WEST BOUND LANE. |
| Jul 1, 4:13 AM CDT | TSTM WND DMG | 4 Sse Fair Play, MO | REPORT OF TREES DOWN ALONG HWY 123 BETWEEN FAIR PLAY AND ALDRICH. |
| Jul 1, 4:15 AM CDT | TSTM WND DMG | Wnw Charity, MO | REPORTS OF TREE LIMBS AND DEBRIS ON STATE ROAD M WEST OF STATE ROAD W. |
| Jul 1, 4:21 AM CDT | TSTM WND DMG | N Long Lane, MO | REPORT OF TREE DOWN ON STATE ROAD P AND NORTH HIGHWAY 32 IN DALLAS COUNTY. |
| Jul 1, 4:38 AM CDT | TSTM WND DMG | Nne Bennett Springs, MO | REPORT OF A TREE DOWN ON HIGHWAY 64 NEAR BENTON SPRINGS WHICH CAUSED A MOTOR VEHICLE ACCIDENT AT 513 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1573 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
725
WUUS53 KSGF 010854
SVRSGF
MOC029-039-057-059-077-105-167-225-010945-
/O.NEW.KSGF.SV.W.0177.150701T0854Z-150701T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CAMDEN COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
NORTHEASTERN DADE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
NORTHERN GREENE COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 445 AM CDT
* AT 352 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAMDENTON TO BOLIVAR TO STOCKTON...AND MOVING
SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOLIVAR...BUFFALO...CAMDENTON...CONWAY...FAIR GROVE...FAIR PLAY...
LEBANON...MORRISVILLE...PLEASANT HOPE...STOCKTON AND WALNUT GROVE.
THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK...HA HA TONKA
STATE PARK...LAKE OF THE OZARKS...STOCKTON LAKE AND STOCKTON STATE
PARK. INTERSTATE 44 BETWEEN MILE MARKERS 106 AND 142 WILL ALSO BE
IMPACTED BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3777 9241 3771 9241 3769 9236 3735 9309
3734 9365 3777 9389 3770 9357 3774 9291
3807 9273
TIME...MOT...LOC 0854Z 327DEG 32KT 3796 9266 3766 9343
3773 9379
HAIL...<.75IN
WIND...60MPH
$$
BOXELL1 follow-up statement
303
WWUS53 KSGF 010919
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 AM CDT WED JUL 1 2015
MOC057-010929-
/O.CAN.KSGF.SV.W.0177.000000T0000Z-150701T0945Z/
DADE MO-
419 AM CDT WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DADE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3777 9241 3771 9241 3769 9236 3735 9309
3735 9347 3771 9372 3772 9362 3770 9356
3774 9291 3795 9260
TIME...MOT...LOC 0919Z 327DEG 32KT 3777 9251 3747 9328
3754 9364
$$
MOC029-039-059-077-105-167-225-010945-
/O.CON.KSGF.SV.W.0177.000000T0000Z-150701T0945Z/
CAMDEN MO-CEDAR MO-GREENE MO-LACLEDE MO-POLK MO-WEBSTER MO-DALLAS MO-
419 AM CDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DALLAS...NORTHWESTERN WEBSTER...POLK...LACLEDE...NORTHEASTERN
GREENE...SOUTHEASTERN CEDAR AND SOUTHEASTERN CAMDEN COUNTIES UNTIL
445 AM CDT...
AT 415 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF LEBANON TO PLEASANT HOPE TO 6
MILES SOUTHWEST OF FAIR PLAY...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOLIVAR...BUFFALO...CONWAY...FAIR GROVE...FAIR PLAY...LEBANON...
MORRISVILLE AND PLEASANT HOPE.
THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK AND STOCKTON
LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 106 AND 142 WILL ALSO BE
IMPACTED BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3777 9241 3771 9241 3769 9236 3735 9309
3735 9347 3771 9372 3772 9362 3770 9356
3774 9291 3795 9260
TIME...MOT...LOC 0919Z 327DEG 32KT 3777 9251 3747 9328
3754 9364
HAIL...<.75IN
WIND...60MPH
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:56 AM CDT, 58 minutes earlier.
Area forecast discussion, Jul 1, 2:56 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 AM CDT Wed Jul 1 2015
.SHORT TERM...(Today and Tonight)
Issued at 247 AM CDT WED JUL 1 2015
A mesoscale convective system (MCS) is in the process of
organizing from the southern Corn Belt, southeast into central
Missouri. This MCS will continue to organize for the next few
hours as cold pools conglomerate. Once this happens, this system
will begin to dive southeast along a low level theta-e gradient
and instability axis. This is also supported by upwind propagating
Corfidi vectors. There will be a risk for some large hail and
winds as the MCS continues to organize, but the threat for flash
flooding will become the primary concern as we head into this
morning.
This MCS is then expected to clear the eastern Ozarks either late
this morning or early this afternoon. Remnant scattered
convection will however remain possible in its wake across the
eastern Ozarks. Attention then turns to what will likely be an
outflow boundary/low level convergence zone that sets up from
north- northwest to south-southeast across the region. Current
thinking is that this zone will set up from the Kansas City area
down into western Missouri. Short wave energy moving southeast
across the Corn Belt should initiate new storms along this
boundary. Strong instability and sufficient deep layer shear will
support initial supercell development and an attendant large hail
and damaging wind threat. Forecast Bunkers right-moving vectors
would tend to move storms along that convergence zone...which will
open the door to an isolated tornado risk from this afternoon into
at least early this evening. It is possible that the supercell and
tornado threat could persist into late this evening as surface low
pressure tracks along I-70 towards Kansas City and acts to
increase low level shear.
That convection will then likely grow upscale into another MCS
which will track southeast across the region tonight. Indications
are that this MCS may track slightly farther west, but will still
impact many of the same locations that saw heavy rainfall from the
first MCS. With that being said, we have decided to expand the
Flash Flood Watch a tier or two of counties back to the southwest.
Temperatures today and tonight will be quite variable across the
region given multiple MCSs. Highs today across portions of the
eastern Ozarks may struggle to reach the 80 degree mark. In
contrast, low 90s appears likely along the I-49 corridor.
.LONG TERM...(Thursday through Tuesday)
Issued at 247 AM CDT WED JUL 1 2015
That second MCS may then linger into Thursday morning before
departing to our southeast. The prospects for convection then
become a bit more unclear as we head into later Thursday and
beyond. That second MCS and passing surface low should drive the
effective low level front to the southwest. Additional convective
activity will therefore be possible along this feature across
areas of southeastern Kansas into northeastern Oklahoma,
southwestern Missouri, and northwestern Arkansas from Thursday
afternoon into Thursday night. There will again be a threat for
severe storms in this area given what should once again be strong
instability.
That front will then waffle back and forth across the region as we
head into the upcoming Fourth of July weekend and even early
next week. While the whole period will not be a washout, there
will be a continued threat for showers and thunderstorms from time
to time. Temperatures will likely be a bit below normal at least
through the weekend...especially on the north side of that front
and where thunderstorms are more widespread.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1217 AM CDT WED JUL 1 2015
Increasingly active weather pattern over the next 24 hours.
Thunderstorms will blossom to the north of the aerodromes in the
coming hours, potentially affecting SGF prior to sunrise. Low
level wind shear will spread over the area, transitioning to gusty
southwest winds during the day Wednesday. Multiple rounds of
thunderstorms are plausible, with another round possible Wednesday
afternoon and again Wednesday night. Timing is too difficult at
this point, and have handled with PROB30 and VCTS for now.
Overall, VFR conditions will be most common, with MVFR/IFR
possible with thunderstorms/rain.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ055>058-
067>071-079>083-091-092-096>098-106.
KS...NONE.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...GaganHazardous weather outlook, Jul 1, 12:20 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1220 AM CDT WED JUL 1 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020530- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1220 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS DEVELOPING ACROSS NORTHEASTERN KANSAS AND NORTHERN MISSOURI WILL MOVE SOUTHEAST WITH TIME DURING THE REMAINDER OF THE OVERNIGHT HOURS. AREAS ALONG AND EAST OF A LINE FROM NEVADA TO WEST PLAINS MISSOURI APPEAR MOST LIKELY TO SEE THESE STORMS. FREQUENT LIGHTNING...GUSTY WINDS AND PERHAPS HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE WITH THE STRONGEST STORMS. ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL RESULT IN A LIMITED FLASH FLOODING THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S CAN BE EXPECTED ACROSS EXTREME WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS THROUGH THE WEEK. MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE INTO THE UPCOMING FOURTH OF JULY WEEKEND. THERE IS A LIMITED RISK FOR STRONG TO SEVERE STORMS ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT. FLASH FLOODING WILL ALSO BE A CONCERN FOR THOSE AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Jul 1, 1:50 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 AM CDT WED JUL 1 2015
MOZ055-010730-
BENTON MO-
150 AM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
230 AM CDT...
AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PALO PINTO...OR 7 MILES
SOUTH OF WINDSOR...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRANDON...COLE CAMP...IONIA...LINCOLN...
PALO PINTO...RACKET...WARSAW AND WHITAKERVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE AND TRUMAN STATE PARK.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3851 9346 3852 9329 3849 9309 3818 9336
3825 9353 3829 9352 3849 9352 3852 9351
TIME...MOT...LOC 0650Z 302DEG 19KT 3843 9355
BOXELLLocal storm report, Jul 1, 3:29 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 AM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM FLASH FLOOD WARSAW 38.24N 93.38W
07/01/2015 BENTON MO 911 CALL CENTER
BENTON COUNTY DISPATCH REPORTS NUMEROUS STREETS FLOODED
WITHIN THE COUNTY. HIGHWAY C NEAR LINCOLN IMPASSABLE.
SOME RESIDENTAL AREAS ALSO FLOODING.
&&
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:50 AM CDT | Special Weather Statement | SGF | Benton | 40 min |
| Jul 1, 1:54 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 37 min |
| Jul 1, 2:16 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Jul 1, 3:33 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dallas, Hickory, Laclede, Polk and 1 more | 42 min |
| Jul 1, 4:28 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster, Wright | 47 min |
| Jul 1, 5:25 AM CDT | Areal Flood Advisory | SGF | Camden, Dent, Laclede, Miller, Morgan, Phelps and 2 more | 6 hr |
| Jul 1, 6:48 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, St. Clair | 6 hr |
| Jul 1, 7:24 AM CDT | Areal Flood Advisory | SGF | Camden, Cedar, Dallas, Hickory, Laclede, Polk and 3 more | 6 hr |
| Jul 1, 8:21 AM CDT | Flash Flood Warning | SGF | Dallas, Hickory, Laclede, Polk | 6 hr |
| Jul 1, 8:36 AM CDT | Flash Flood Warning | SGF | Texas, Wright | 6 hr |
| Jul 1, 9:18 AM CDT | River Flood Warning | SGF | Pulaski | 63 hr |
| Jul 1, 9:18 AM CDT | River Flood Warning | SGF | Phelps | 5 days |
| Jul 1, 9:53 AM CDT | Flash Flood Warning | SGF | Dent, Shannon | 6 hr |
| Jul 1, 10:43 AM CDT | Flash Flood Warning | SGF | Howell, Oregon | 6 hr |
| Jul 1, 12:59 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Hickory, St. Clair | 6 hr |
| Jul 1, 1:58 PM CDT | Areal Flood Warning | SGF | Dallas, Hickory, Laclede, Polk | 5 hr |
| Jul 1, 2:51 PM CDT | Areal Flood Warning | SGF | Webster, Wright | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.